MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL
Model Number M00517760
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal otw fully covered stent was implanted in the esophagus to treat a 36 x 40 cm malignant stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not dilated prior to stent placement.On (b)(6) 2024, the patient presented with chest/throat pain and had trouble swallowing.Subsequently, the physician ordered an x-ray, and distal stent migration was confirmed.The stent was then removed using a raptor grasping device and another agile partially covered stent was placed to complete the procedure.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was born in 1964.Block a4: the patient's weight is 111.7 kg; reported here as weight exceeded character limit for designated field.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f2203 captures the x-ray imaging done to check the stent.Imdrf impact code f2202 is being used to capture the removal of the migrated stent.Imdrf impact code f2301 is being used to capture the placement of another agile stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal otw fully covered stent was implanted in the esophagus to treat a 36 x 40 cm malignant stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not dilated prior to stent placement.On (b)(6) 2024, the patient presented with chest/throat pain and had trouble swallowing.Subsequently, the physician ordered an x-ray, and stent migration was confirmed.The stent was then removed using a raptor grasping device and another agile partially covered stent was placed to complete the procedure.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was born in 1964.Block a4: the patient's weight is 111.7 kg; reported here as weight exceeded character limit for designated field.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f2203 captures the x-ray imaging done to check the stent.Imdrf impact code f2202 is being used to capture the removal of the migrated stent.Imdrf impact code f2301 is being used to capture the placement of another agile stent.Block h12: correction to the initial mdr in block h6 (patient code).

Brand Name
AGILE ESOPHAGEAL OTW
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20219141
Report Number3005099803-2024-04546
Device Sequence Number17973995
Product Code ESW
UDI-Device Identifier00191506006631
UDI-Public00191506006631
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K211960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2024
Device Model NumberM00517760
Device Catalogue Number1776
Device Lot Number0029995893
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/14/2024
Supplement Report FDA Received Date10/28/2024
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite